Alert archive / North Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Newport/Morehead City, NC

August 2, 2012Martin County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Aug 2, 2012, 2:27 PM EDT for Martin County, North Carolina. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 2:27 PM EDT (18:27 UTC)
Expired
Aug 2, 2012, 3:30 PM EDT
In force
63 min
Issued by
NWS Newport/Morehead City, NC

County Martin County, NC

The radar

The Raleigh/Durham radar (KRAX), 121 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 6.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1384 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WWUS82 KMHX 021827
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
227 PM EDT THU AUG 2 2012

NCZ029-044-080-021930-
BEAUFORT-MARTIN-PITT-
227 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BEAUFORT...PITT AND MARTIN
COUNTIES THROUGH 330 PM EDT...

AT 226 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
SOUTH OF ROBERSONVILLE...OR ABOUT 12 MILES SOUTHWEST OF
WILLIAMSTON...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EVERETTS...BEARGRASS 
...ROBERSONVILLE...GRIMESLAND...SIMPSON...EVERETTS...AND WILLIAMSTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3593 7719 3594 7713 3593 7711 3595 7704
      3593 7702 3586 7704 3587 7698 3552 7691
      3548 7732 3583 7740 3583 7735 3591 7735
      3596 7739 3599 7719
TIME...MOT...LOC 1826Z 253DEG 8KT 3575 7723

$$
DAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:25 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 2, 1:25 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
125 PM EDT THU AUG 2 2012

.SYNOPSIS...
UPPER LEVEL TROUGH OVER THE AREA TODAY WILL WEAKEN. HIGH PRESSURE
WILL BUILD OVER THE AREA TONIGHT AND CONTINUE THROUGH THE WEEKEND
INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 100 PM THU...BASED ON CURRENT AND EXPECTED CONVECTIVE
COVERAGE...INCREASED POPS TO LIKELY OVER WRN PORTIONS OF COASTAL
PLAINS. GOOD COVERAGE OF ACTIVITY EXPECTED OVER COASTAL PLAINS WITH
SHRT WV AND WEAK SFC CONVERGENCE. ISOLATED PULSE SEVERE STORMS
LIKELY WITH FREEZING LVL AROUND 14700 FT AGL INDICATING SVR
PARAMETER FOR LARGE HAIL OF 50 DBZ CORE HEIGHT TO NEAR 41000 FT.
NO OTHER SIGNIFICANT CHANGES TO FCST.

/PREVIOUS DISCUSSION/
AS OF 11 AM THU...ADDED CHC POPS FOR THIS AFTN TO ALL OF COASTAL
PLAINS AND MADE MINOR ADJUSTMENTS TO SKY COVER AND TEMPS. AREA OF
SHOWERS/TSTMS INLAND NEAR RAH AND FAY ASSCTD WITH SHRT WV AND WEAK
SFC BNDRY. SHRT WV HANDLED WELL BY MODELS AND FCST TO MOVE E-SE THIS
AFTN AND PROVIDE FOCUS FOR CONVECTIVE DEVELOPMENT MAINLY OVER
COASTAL PLAINS WITH ISOLATED ACTIVITY PSBL CLOSER TO COAST WITH SEA
BREEZE. TEMPS ON TRACK FOR HIGHS IN LOWER 90S INLAND WITH 80S ALONG
COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
MAS OF 250 AM THU...MODELS IN AGREEMENT ON HOLDING UPPER TROUGH OVER
AREA THROUGH THE NIGHT BUT SHOW SHORT WAVE WEAKENING...HOWEVER THEY
DO HAVE SOME DIFFERENCES IN STRENGTH OF SHORT WAVE...ECMWF BEING THE
MOST VIGOROUS. WITH RIDGES TO THE WEST AND EAST...BELIEVE TROUGH
WILL BE RATHER WEAK. WITH LOSS OF HEATING AFTER SUNSET ACTIVITY WILL
DIMINISH.

&&

.LONG TERM /FRIDAY THROUGH THURSDAY/...
AS OF 315 AM THU...LITTLE CHANGES TO THE FORECAST OR FORECAST
REASONING THROUGH THE LONG TERM. UPPER LEVEL FLOW WILL BECOME
ZONAL FRI WITH HIGH PRESSURE BUILDING BACK IN ALOFT FROM THE
WESTERN ATLANTIC. THE BERMUDA HIGH ALSO STRENGTHENS OFFSHORE
ALLOWING MOIST SOUTHERLY FLOW TO CONTINUE THROUGH THE EXTENDED.
EXPECT ISOL TO SCT DIURNAL CONVECTION FRI THROUGH THE WEEKEND
INLAND AND ALONG THE SEA BREEZE BOUNDARY. LOW LEVEL THICKNESSES
WILL PERSIST AT 1415-1420 METERS...YIELDING TEMPS NEAR CLIMATOLOGY
WITH HIGHS IN THE LOW/MID 90S INLAND TO 80S ALONG THE COAST.

A FRONTAL BOUNDARY IS PROGGED TO APPROACH THE AREA FROM THE
NORTHWEST MON WITH MOIST SOUTHWESTERLY FLOW AND INCREASING LOW
LEVEL SHEAR AHEAD OF A ROBUST MID LEVEL SHORTWAVE. SCATTERED
SHOWERS AND THUNDERSTORMS ARE POSSIBLE MON AFTERNOON/EVENING WITH
PWATS AGAIN BUILDING ABOVE 2 INCHES. 00Z AUG 2ND OPERATIONAL
ECMWF AND GFS INDICATE THE FRONT WILL STALL JUST W OF THE REGION
ACROSS THE CENTRAL PIEDMONT AND MID ATLANTIC STATES LATE MONDAY
AND LINGER THROUGH MID WEEK WHILE AN UPPER TROUGH BECOME RE-
ESTABLISHED ACROSS THE ERN CONUS. WILL KEEP CHANCE POPS TUE AND
WED WITH THE UPPER TROUGH AND STALLED SFC FRONT CONTINUING ACROSS
THE REGION WHILE WEAK SHORTWAVES MOVE THROUGH THE FLOW ALOFT.
LOW LEVEL THICKNESSES WILL REMAIN AROUND 1415 METERS MON THROUGH
WED HOWEVER GREATER CLOUD COVER AND PRECIP MAY MODERATE TEMPS FROM
REACHING THE 90 DEGREE MARK EACH DAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH 18Z FRIDAY/...
AS OF 115 PM THU...A MID/UPPER LEVEL TROUGH IS DRAPED ACROSS
CENTRAL NC CURRENTLY WITH SOME SFC CONVERGENCE EVIDENT ALONG THE
EASTERN PIEDMONT. THIS CONVERGENCE ZONE IS LIKELY DUE TO THE
TYPICAL SUMMER PIEDMONT TROUGH DEVELOPMENT AS WELL AS LINGERING
OUTFLOW BOUNDARY FROM YESTERDAYS CONVECTION. THIS HAS BEEN THE
FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS THE WESTERN CWA. THIS
ACTIVITY WILL BE SLOW TO MOVE AND WILL LIKELY ONLY IMPACT THE
WESTERN MOST TAF LOCATIONS (KPGV/KISO). SO HAVE REFLECTED THIS
POTENTIAL IN THE TAFS. WHILE VFR CONDITIONS LOOK FAVORABLE FOR
MOST...IF NOT THE ENTIRE TAF PERIOD...ANY THUNDERSTORM THAT DOES
PASS OVER THE TAF LOCATIONS WILL LIKELY SEE A DROP IN CIGS/VSBYS
BELOW VFR CRITERIA. SHOWER AND THUNDERSTORM ACTIVITY WILL DIMINISH
LATER THIS AFTERNOON/EVENING WITH ONLY RESIDUAL CLOUDS LINGERING
ACROSS EASTERN NC. WITH SOME CLEARING POSSIBLE...LIGHT
WINDS...FEEL FOG/LOW STRATUS MAY DEVELOP EARLY TOMORROW MORNING.
THIS WILL SCATTER OUT IN THE MORNING WITH SOME SCU DEVELOPING BY
MID DAY FRIDAY. EXPECT SOUTHERLY FLOW TO CONTINUE THROUGHOUT THE
TAF PERIOD.

LONG TERM /FRIDAY THROUGH MONDAY/
AS OF 330 AM THU...PREDOMINANT VFR AVIATION CONDITIONS EXPECTED
THROUGH THE EXTENDED. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE IN DIURNAL CONVECTION EACH DAY. SOUTHWESTERLY SURFACE FLOW
WILL PERSIST FRI INTO EARLY NEXT WEEK.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1 PM THU...NO CHANGES WITH UPDATE.

/PREVIOUS DISCUSSION/
AS OF 11 AM THU...ADJUSTED SEAS TO 2-3 FT PER CURRENT OBS...SWAN AND
WW3 RUNNING ABOUT 1 FOOT TOO HIGH. CURRENT LIGHT/VRBL WINDS WILL
BECOME S-SW NEAR 10 KT THIS AFTN WITH PRES GRAD TIGHTENING SLIGHTLY.

LONG TERM /FRIDAY THROUGH MONDAY/
AS OF 330 AM WED...GOOD BOATING CONDITIONS EXPECTED FRI THROUGH
THE WEEKEND WITH THE BERMUDA HIGH STRENGTHENING OVER THE WESTERN
ATLANTIC BRINGING SLY WINDS ACROSS THE WATERS. SPEEDS WILL RANGE
GENERALLY 10-15 KNOTS WITH SEAS 2 TO 3 FT. ISOLATED SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND AS WELL.

GRADIENTS BEGIN TO TIGHTEN LATE SUN AND MON AS FRONTAL SYSTEM
APPROACHES FROM THE NW AND EXPECT WINDS TO INCREASE TO AROUND
15-20 KT...MAINLY ACROSS THE NORTHERN AND CENTRAL WATERS. SEAS
BUILD ACCORDINGLY TO AROUND 3-5 FT SUN NIGHT TROUGH MON. SWAN AND
WAVEWATCH IN GOOD AGREEMENT THROUGH THE PERIOD.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...CGG
NEAR TERM...CGG
SHORT TERM...CGG
LONG TERM...SK/DAG
AVIATION...SK/DAG/LEP
MARINE...CGG/SK/DAG
Hazardous weather outlook, Aug 2, 5:04 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
504 AM EDT THU AUG 2 2012

NCZ095-103-104-030915-
CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE-
504 AM EDT THU AUG 2 2012

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>047-079>081-090>094-098-030915-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
504 AM EDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 1:11 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
111 PM EDT THU AUG 2 2012

NCZ090-021815-
DUPLIN-
111 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN COUNTY THROUGH 215
PM EDT...

AT 111 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FAISON...OR ABOUT 7 MILES NORTHWEST OF WARSAW...MOVING EAST AT 10
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...FAISON...WARSAW...
CALYPSO.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3518 7817 3519 7812 3518 7807 3520 7805
      3520 7801 3517 7796 3518 7793 3516 7790
      3518 7784 3498 7777 3495 7816 3508 7816
      3510 7818
TIME...MOT...LOC 1711Z 258DEG 9KT 3508 7815

DAG
Special weather statement, Aug 2, 1:38 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
138 PM EDT THU AUG 2 2012

NCZ029-044-080-021830-
BEAUFORT-MARTIN-PITT-
138 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BEAUFORT...PITT AND MARTIN
COUNTIES THROUGH 230 PM EDT...

AT 137 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTH OF GREENVILLE...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BEARGRASS...GREENVILLE
ROBERSONVILLE...SIMPSON...AND HASSELL.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3595 7725 3564 7701 3547 7744 3576 7752
      3580 7747 3581 7745 3581 7743 3583 7741
      3583 7738 3583 7736 3590 7735
TIME...MOT...LOC 1737Z 239DEG 7KT 3568 7733

DAG
Special weather statement, Aug 2, 1:54 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
154 PM EDT THU AUG 2 2012

NCZ079-090>092-021845-
DUPLIN-GREENE-JONES-LENOIR-
154 PM EDT THU AUG 2 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS DUPLIN...JONES...LENOIR AND
GREENE COUNTIES THROUGH 245 PM EDT...

AT 153 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF LA GRANGE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LA GRANGE AND KINSTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3518 7793 3516 7790 3518 7784 3534 7783
      3537 7781 3540 7781 3543 7783 3548 7783
      3551 7783 3555 7779 3525 7745 3506 7789
      3517 7796
TIME...MOT...LOC 1753Z 236DEG 12KT 3527 7788

2
Local storm report, Aug 2, 2:07 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
207 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     HAIL             1 NW HERRINGS CROSSROAD 35.52N  77.71W
08/02/2012  E0.88 INCH       GREENE             NC   FIRE DEPT/RESCUE

            A MIX OF DIME AND NICKEL SIZE HAIL REPORTED AT THE FIRE
            DEP ALONG FIRE TOWN RD

&&

EVENT NUMBER MHX1200417

PAGANO
Local storm report, Aug 2, 2:26 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
226 PM EDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             WOOTENS CROSSROADS      35.53N  77.70W
08/02/2012  E1.00 INCH       GREENE             NC   PUBLIC

            PUBLIC REPORTED A MIX OF NICKEL AND QUARTER SIZE HAIL
            ALONG HWY91

&&

EVENT NUMBER MHX1200418

PAGANO
Special weather statement, Aug 2, 2:27 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
227 PM EDT THU AUG 2 2012

NCZ029-044-080-021930-
BEAUFORT-MARTIN-PITT-
227 PM EDT THU AUG 2 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BEAUFORT...PITT AND MARTIN
COUNTIES THROUGH 330 PM EDT...

AT 226 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
SOUTH OF ROBERSONVILLE...OR ABOUT 12 MILES SOUTHWEST OF
WILLIAMSTON...MOVING EAST AT 10 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE EVERETTS...BEARGRASS
...ROBERSONVILLE...GRIMESLAND...SIMPSON...EVERETTS...AND WILLIAMSTON.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3593 7719 3594 7713 3593 7711 3595 7704
      3593 7702 3586 7704 3587 7698 3552 7691
      3548 7732 3583 7740 3583 7735 3591 7735
      3596 7739 3599 7719
TIME...MOT...LOC 1826Z 253DEG 8KT 3575 7723

DAG

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:03 PM EDTSpecial Weather StatementMHXGreene57 min
Aug 2, 12:52 PM EDTSpecial Weather StatementMHXGreene53 min
Aug 2, 1:06 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt54 min
Aug 2, 1:11 PM EDTSpecial Weather StatementMHXDuplin64 min
Aug 2, 1:38 PM EDTSpecial Weather StatementMHXPitt52 min
Aug 2, 1:54 PM EDTSpecial Weather StatementMHXLenoir51 min
Aug 2, 2:14 PM EDTSevere Thunderstorm WarningMHXDuplin, Greene, Lenoir, Pitt61 min
Aug 2, 3:22 PM EDTSpecial Weather StatementMHXBeaufort38 min
Aug 2, 3:45 PM EDTSpecial Weather StatementMHXJones45 min
Aug 2, 4:00 PM EDTSpecial Weather StatementMHXWashington30 min
Aug 2, 4:09 PM EDTSpecial Weather StatementMHXDuplin51 min
Aug 2, 5:04 PM EDTSpecial Weather StatementMHXOnslow41 min
Aug 2, 5:32 PM EDTSpecial Weather StatementMHXDuplin43 min

Nearby

Special Weather Statements in North Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.